Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 21, 2000, 10:34 PM CDT for Kingman County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2000, 10:34 PM CDT (03:34 UTC)
- Expired
- Jul 21, 2000, 11:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingman County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS53 KICT 220335 SVRICT KSC095-220430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1034 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGMAN COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1130 PM CDT. * AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF SPIVEY...OR ABOUT 28 MILES NORTHEAST OF MEDICINE LODGE...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1130 PM CDT... NORWICH... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR KINGMAN COUNTY UNTIL 1130 PM CDT. LAT...LON 3766 9779 3762 9808 3740 9821 3741 9779 RUNYAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM CDT, 6 hours 54 minutes earlier.
Area forecast discussion, Jul 21, 3:40 PM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT FRI JUL 21 2000 MAIN FCST PROBLEMS: POPS AND POTENTIAL FOR HVY RAIN TONIGHT. NOT MUCH HAS CHANGED SINCE YESTERDAY WITH REGARD TO OVERALL SYNOPTIC PATTERN. WEAK FRONT ACROSS CNTRL AND E-CNTRL KS THUS FAR HAS FAILED TO GENERATE ANY CONVECTION OF SIGNIFICANCE LIKELY DUE TO WEAK CAP IN PLACE AND MINIMAL CONVERGENCE. THE MAIN SFC/850 FRONTS REMAIN POSITIONED FROM ERN CO...ACROSS THE ERN PLAINS OF NM INTO W-CNTRL TX. MOIST UPLSOPE FLOW WL ONCE AGAIN INITIATE STRONG TO SVR STORMS FROM ERN WY/SWRN NE ACROSS ERN CO THIS PM/EVE. A COMPOSITE OF CORFIDI VECTORS...850-300 THICKNESS AND THE 850 LLJ...WOULD INDICATE THE STEERING PATTERN NEARLY THE SAME AS YESTERDAY. THUS...A PERSISTENT FCST IN STORE FOR TONIGHT WITH POTENTIALLY WIDESPREAD .50 TO 1.50 INCHES OF RAIN ACROSS MUCH OF THE FCST AREA. COULD ONCE AGAIN SEE ISOLD STRIPS OF 2.5 INCHES AS K INDICES WL BE IN THE MID 30S AND 850 DWPTS IN THE MID TEENS. WL MENTION LOCALLY HVY RAINFALL PSBL, BUT NOT CONFIDENT ENOUGH TO CARRY FLASH FLOOD WATCH. POPS TONIGHT WL BE 50-70 PCT. THE ETA/AVN SEEMED TO RESOLVE THE LOW LVL AFORMENTIONED BAROCLINIC ZONE POSITIONED TO OUR SW MUCH BETTER THAN THE NGM THRU 48 HRS. WL TRIM FWC TEMPS SLIGHTLY ON SATURDAY IN CNTRL ZONES. BY SAT NIGHT INTO SUNDAY...STEERING FLOW BECOMES A BIT MORE NRLY WHICH MAY ACT TO LIMITED EWD EXTENT OF CONVECTION FORMING OVER CNTRL HI PLAINS. HOWEVER THE MODELS INDICATE WAA OVER ERN NE/NERN KS BY LATE SAT NIGHT, WITH QPF AS WELL. SOME OF THIS PCPN MAY ADVECT DOWN INTO THE FCST AREA BY SUN AM. WL CARRY LOWER POPS THAN TONIGHT HOWEVER. 60 HR ETA/AVN WOULD INDICATE ONLY SLIGHTLY WARMER TEMPS SUNDAY OVER TOMORROW. EXTENDED PERIOD...MRF/ECMWF MODELS INDICATE UPR RIDGE WL REMAIN OVER SWRN STATES SUN INTO MON WITH MORE NRLY FLOW ALOFT...PROBABLY KEEPING BETTER PCPN THREAT TO HI PLAINS. BY TUES/WED MRF/CANADIAN INDICATE SHORTWAVE ENERGY CUTTING INTO UPR RIDGE...MOVG THRU THE NRN ROCKIES OUT INTO THE CNTRL PLAINS. ECMWF TENDS TO BUILD THE UPR RIDGE EWD OVER KS. PREFER THE MRF/CANADIAN ATTM, LEANING TOWARD A CHC OF T-STORMS TUES-WED. WL KEEP THURS DRY WITH TEMPS NR CLIMATOLOGY. FCSTID = 9/CARUSO ICT 65 85 66 86 / 60 40 30 30 HUT 64 84 65 86 / 60 40 30 30 EWK 64 84 65 85 / 60 40 30 30 EQA 65 84 65 85 / 60 40 30 30 WLD 66 85 66 85 / 60 40 30 30 RSL 63 81 64 86 / 70 30 30 30 GBD 64 82 65 85 / 70 30 30 30 SLN 64 83 65 85 / 70 30 30 30 MPR 64 83 65 85 / 70 30 30 30 CFV 66 85 66 85 / 50 30 30 30 CNU 64 84 65 85 / 50 30 30 30 K88 64 84 65 85 / 50 30 30 30 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:18 PM CDT | Flash Flood Warning | ICT | Labette | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.